# SDR AALA202212161331

- Difficulty date: December 15, 2022
- Submitted: December 16, 2022
- Operation: Air carrier
- Aircraft: N538UW
- Make and model: Airbus A321-231
- Aircraft serial: 4050
- Aircraft time: 40,302 hours, 15,931 cycles
- System (JASC): 4920 · APU Core Engine
- Part: Apu
- Part number: 38007081
- Part serial: P3584
- Condition: Odor
- Location: Zone 100
- Part time: 35,932 hours, 21,971 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

AIRCRAFT WAS GROUNDED: AFTER TAKEOFF AND DURING INITIAL CLIMB FUMES WERE SMELLED IN FLIGHT DECK AND ALSO REPORTED IN CABIN BY FLIGHT ATTENDANT. SMELLED LIKE EXHAUST OR OIL. FLIGHT ATTENDANT SAID IT SMELLED LIKE BURNT CRAYONS / MUSTY. MAINTENANCE ISOLATED THE SOURCE OF THE ODOR TO THE APU DUE TO FINDING EVIDENCE OF OIL LEAKING FROM THE LOAD COMPRESSOR DRAIN.  (OPEN)
